• question-icon

    Suggest treatment for panic attacks while on Citalopram

default
Posted on Tue, 13 Jun 2017 in Pregnancy
Question: I have long qt sydrome. My qt interval is 460. I suffer with panic attacks which my doctor believes is due to hormones. I am 45 years old old. The panic attacks have recently become more intense and more frequent. I have started to take the progestrone only pill to try and regulate my hormones. My blood pressure has recently gone higher as well. I am very fit/active and not overweight. I eat healthily and do not smoke.

I do not tolerate the beta blockers i was given - propanonol. My cardiologist has agreed for me not to take them. They didn't help with the panic attcks either.

I used to take citalopram for the panic but when we realised about the qt interval I stopped.

Is there any medication that i can take for the panic attacks that will not lengthen my qt interval. How can I naturally lower my blood pressure? I have been trying diet exwecise etc but it hasn't improved.

Many thanks
doctor
Answered by Dr. Rakhi Tayal 42 minutes later
Brief Answer:
Zolpidem can help.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
To help with panic attacks you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
In addition you can get medicines like Zolpidem or alprazolam prescribed from your physician to help this.
Reducing fatty foods, salt and increasing citrus fruits,garlic,fish ,brown rice in your diet helps reducng blood pressure naturally. Also avoid smoking , alcohol and stress.Try yoga, meditation and reduce your weight to lower your blood pressure.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13800 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Progestrone

doctor1 MD

Dr i am 5 weeks pregnant through ivf. i have been taking progestrone vaginal suppositries 400mg thrice a day. Lately i have noticed brown colour...

doctor1 MD

I am 5 weeks pregnant. I have undergone ivf icsi . Since embryo transfer i have been using naturogest progestrone vaginal suppositries 3 times a...

doctor1 MD

Hello, I'm 52 years old in 2014 I went through IVF, shots, etc.. I did not get pregnant so I stopped..., shortly after I had stopped having my...

doctor1 MD

Hi Doctor, I am 35 yr old and trying for a baby since last 9 years. I have been under treatment for IUI, Last month I had gone for 3rd IUI. Doctor...

doctor1 MD

Hi, I am taking Meprate 10 mg tablet, which my gynaec gave me for regularising my periods as I ad irregular periods and planning for pregnancy. I...

Get personalised answers from verified doctor in minutes across 80+ specialties

144 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rakhi Tayal
  • Q - Sex after candid v3 treatment

  • Q - What causes breasts to shrink and invert nipples?

  • Q - What should i do for chest infection and high BP ?

  • Q - What should i do to know whether i am HIV infected ?

  • Q - Does increased smoking and alcohol intake during stress increase heart...

  • Q - Is it possible to resolve monoamine oxidase deficiency by controlling diet?

  • Q - Late menstrual cycle, negative pregnancy test, laparoscopy

  • Q - Are there any side effects of abortion pills ? How long will it take to...

  • Q - Cut caffeine, low BP, frequent bloating, extreme fatigue, slight pain in...

  • Q - What post surgical care is needed following a spinal cord stimulator...

backtotop2